It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Reflex Sympathetic Dystrophy (RSD) (CRPS) Message Board


Reflex Sympathetic Dystrophy (RSD) (CRPS) Board Index


My husband was on Lyrica, and did gain weight (as he also had with Neurontin). He switched to Topamax a couple of years ago. He did lose weight and it did work for pain, but the side effects were so bad that he went back to Lyrica. He got very depressed and slept until 5:00 in the afternoon every day. Actually, I think he lost weight because he only ate 1 meal a day LOL. I have heard of other people taking it successfully, though.
Sunny
Hi Tigerlily. Yes, I could do aqua therapy. The pool was about 86 degrees.
My RSD started in my left foot following a spinal fusion. Then there was a burning hot, then red. It then moved to my right foot and leg. Both feet hurt so bad, when at worse it feels like someone had beat them and left them broken, the pain so deep. The redness turned to purple, running up to almost the knee, with the skin bumpy. The tops of my feet near the toes and top of foot will on frequent occasions turn black. The skin is so sensitive, like a bad sunburn, where even the shower felt like acid was hitting my legs. Thank God for the Lyrica and other pain medicines, the pain isn't quite as severe, until a flare up.

Now I am having problems with the fingertips of painful swollen and red, as well as the palms of my hands. These symptoms came on at the same time of one another. I can't wait to see my new neurologist on Tuesday. Hopefully, he will be wonderfully knowledgeable and give me some answers, or confirm my feelings.

A word about the Topamax. When I was on Topamax, my vision became very inpaired, which is one of the side affects. Once I told my doctor about it, he immediately switched me back to Lyrica.

I meant to keep this short, but when talking the syptoms, it just keeps pouring out.

Take care.
Hi Chris,
I have RSD in both legs too..from foot surgery on my right foot in 2000. We need to minimize sources of anxiety and depression. It's not just a matter of vanity either..being overweight is not good for RSD legs, as it affects our circulation. Weight gain is a cruel side-effect..the pain is bad enough! I tried Lyrica too, and it had very sedating side-effects, so I couldn't get a thing done. I take painkillers with Topamax, but a lesser dose than I did before Topamax..it's a good painkiller. It's like the sun came out when I started to take it also, but it's not that way for everyone It can't be any more expensive than Lyrica. You know what was a really great painkiller for me was Cymbalta..really works for pain..I could not continue with it..I had a rare side effect of small trickles of perspiration running off my entire head. My PM Dr. had never experienced it with any of his patients, but then of course, I am "rare"! Good luck to you, and I pray that you are blessed with less pain in '09.
Hi Kover2,
Did the Topamax help you with your RSD? I'm currently on Neurontin and Lyrica for RSD after a knee replacement. Plus i have a spinal cord stimulator. I can ride a bike but can't walk for long distances. I'm going to ask my Dr. to see about trying Topamax instead of Neurontin. I've gained 10 lb. since on the meds and am still exercising.. I heard topamax has a side effect of weight loss...
sorry about your prescription plan-but March is right around the corner!!
Thanks,
Susan
[QUOTE=susanb17;3838297]Hi Kover2,
Did the Topamax help you with your RSD? I'm currently on Neurontin and Lyrica for RSD after a knee replacement. Plus i have a spinal cord stimulator. I can ride a bike but can't walk for long distances. I'm going to ask my Dr. to see about trying Topamax instead of Neurontin. I've gained 10 lb. since on the meds and am still exercising.. I heard topamax has a side effect of weight loss...
sorry about your prescription plan-but March is right around the corner!!
Thanks,
Susan[/QUOTE]

Yes, Topamax helped immensly with my RSD, when I am on it...I am able to move around alot better, and actually have almost pain free days. I am still fighting my prescription plan about it. They are seriously just being downright mean!!


polarisgold....My doctor said that the manufacturer probably wouldn't give it too me free because the insurance should pay for it!! Doesn't that just blow your mind. I did just tell my doc on thursday that I was going to write to the company any!! lol





All times are GMT -7. The time now is 08:35 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!